Format

Send to

Choose Destination
Pediatr Infect Dis J. 2011 Feb;30(2):180-1. doi: 10.1097/INF.0b013e3181f55843.

Cumulative cardiac toxicity of sodium stibogluconate and amphotericin B in treatment of kala-azar.

Author information

1
Department of Pediatrics, Lady Hardinge Medical College, New Delhi, India. dranugulati@gmail.com

Abstract

Kala-azar or visceral leishmaniasis is a disseminated protozoal infection caused by parasites of the genus Leishmania (Leishmania donovani in India). Conventional therapy for visceral leishmaniasis continues to be pentavalent antimony (sodium antimony gluconate [SAG]). Amphotericin B is widely used for SAG-unresponsive cases and sometimes even as a first-line drug, especially in endemic areas. With the conventional regimen of SAG, cardiac toxicity has been reported in 8% to 17% of cases with 5% to 7% of them having fatal toxicity. Cardiac toxicity is uncommon with amphotericin B with only few isolated reports. We report some patients with kala-azar in whom coadministration of SAG and amphotericin B led to arrhythmia and sudden death.

PMID:
20823781
DOI:
10.1097/INF.0b013e3181f55843
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center